... a depo shot
Nexplanon - had the implant put in in June 2015. Spotted entire time. Just went in and they gave me?
Added 19 Feb 2016:
Any side effects for people who have had this done? Good or bad
Added 19 Feb 2016:
I still have the implant in too. They said the depo shot will help with the bleeding. I just want to know if anyone has had negative side effects with the shot while still having the implant
Its common to get spotting or bleeding for the first 2 or 3 Depo Provera shots, as your body can take that long to get used to it. After that time your bleeding usually stops all together, but for some women that happens much sooner than 3 shots.
It's worth giving it that long to settle, because if you decide to stop getting the shots, it can take your body even longer to settle back down, & that, in itself, can cause irregular bleeding & hormonal symptoms for months. It could be quicker to allow your body to settle onto it, than to start & stop.
You need to take a good quality calcium supplement whist using Depo Provera, because it's been proven to cause bone thinning that can lead to osteoporosis. I used Osteocare whilst I was on it, because it also contains near enough the right ratios of vitamin D & magnesium, which are essential to absorb the calcium into your bones.
You may also experience hormonal symptoms like any of the ones you'd get if you were pregnant, because Depo Provera works for the majority of women by convincing your body it is pregnant, to stop you ovulating. Most of the symptoms you get will disappear after 2 or 3 shots at most, but you can sometimes be left with a couple.
I'd suggest upping your exercise regime, as it's known for putting weight on you. I was really active & had a good dancing/gym routine, but still put weight on if I didn't increase my activity.
It gave me constant back ache because it softens the ligaments in your back/pelvis, ready for a growing baby.
It also gave me very painful sex, but that's not one of the more common symptoms. Just warning to in case you get it, as my doctors couldn't figure out what was wrong, & it turned out to be the Depo.
It's not meant as a long term method of birth control, unless you can't use other forms. If you end up having to stay on it long term, like I did, then you need to have regular breaks every few years, to give your body a rest. I was on it 18 years with breaks. Because of the length of time I was on it, I have had to have MRI scans to monitor my bone density. So far my bones are fine, & I honestly believe it was because of the supplements I took.
Even after 1 shot of Depo Provera, it can take up to 18 months from the time your shot would have next been due, before you get your fertility back. For some it's much quicker.
- Nexplanon Information for Consumers
- Nexplanon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nexplanon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jul 2015 • 1 answer
Posted 14 Aug 2015 • 1 answer
Posted 20 Sep 2015 • 1 answer
Posted 12 Nov 2015 • 1 answer
I have had the Nexplanon implant since Jan 8th, 2015. I bled for about two weeks after I got it, but
Posted 18 Nov 2015 • 1 answer